MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 2; SPIRIT MALE EXTERNAL CATHETER - STYLE 2

C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 2; SPIRIT MALE EXTERNAL CATHETER - STYLE 2
Model Number 37303
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the spirit style 2 catheters had too much adhesive and as a result, the catheters would not unroll properly.No medical intervention was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential failure mode could be too much adhesive due to a potential root cause of mechanical failure.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) open package at perforation.4) to remove plastic insert, squeeze catheter at the top of the white cone and pull to release.5) unroll self-adhering catheter over penis.6) gently squeeze the catheter to properly seal adhesive to the skin.7) connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ROCHESTER MEC SPIRIT SHEATH STYLE 2
Common Device Name
SPIRIT MALE EXTERNAL CATHETER - STYLE 2
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8838823
Report Number1018233-2019-04299
Device Sequence Number11362038
Product Code NNX
UDI-Device Identifier00801741071195
UDI-Public(01)00801741071195
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number37303
Device Catalogue Number37303
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1